Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 20, NWS Pittsburgh, PA

August 19, 2011Allegheny County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Aug 19, 2011, 4:24 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 4:24 PM EDT (20:24 UTC)
Expired
Aug 19, 2011, 7:15 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Allegheny County, PA

The radar

The Pittsburgh radar (KPBZ), 26 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:36 PM EDTFLASH FLOODPittsburgh, PA3 PEOPLE DEAD IN FLASH FLOODING ON WASHINGTON BLVD IN THE HIGHLAND PARK -LINCOLN LEMINGTON AREA OF THE CITY.
Aug 19, 4:45 PM EDTFLASH FLOODPittsburgh, PAFLASH FLOODING ON BIGELOW BLVD AT FRANK CURTO PARK
Aug 19, 5:23 PM EDTHEAVY RAIN 3.01Pittsburgh, PAHEAVY RAIN FROM 3.01 TO 4.00 INCHES
Aug 19, 6:20 PM EDTHEAVY RAIN 1.64Highland, PAHIGHLAND PARK GAUGE... 1.57 INCHES FROM 3PM TO 7PM
Aug 19, 7:00 PM EDTHEAVY RAIN 1.68Brighton Heights, PAALCOSAN GAUGE... 1.20 INCHES FROM 3PM TO 7PM
Aug 19, 7:00 PM EDTHEAVY RAIN 3.21Oakland, PA1.02 FROM 10AM TO 11AM... 2.19 FROM 3PM TO 7PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS51 KPBZ 192024
FFWPBZ
PAC003-192315-
/O.NEW.KPBZ.FF.W.0020.110819T2024Z-110819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
424 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 715 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED      
  TORRENTIAL RAIN FROM A CLUSTER OF THUNDERSTORMS OVER ALLEGHENY
  COUNTY.  MORE THUNDERSTORMS ARE MOVING FROM BEAVER COUNTY 
  TOWARD ALLEGHENY COUNTY. A RAIN GAGE IN THE OAKLAND SECTION OF
  PITTSBURGH MEASURED 1.70 INCHES THE PAST HOUR.  HIGHLAND PARK
  RECEIVED 1.35 INCHES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATER IS USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4042 7971 4039 7976 4030 7979 4048 8036
      4061 8018 4061 8014 4067 8015 4068 8008
      4059 7977 4055 7977 4055 7973 4052 7970

$$
2 follow-up statements
676 
WGUS71 KPBZ 192106
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT FRI AUG 19 2011

PAC003-192315-
/O.CON.KPBZ.FF.W.0020.000000T0000Z-110819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-
506 PM EDT FRI AUG 19 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
ALLEGHENY COUNTY...

AT 457 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING ON WASHINGTON BOULEVARD NEAR HIGHLAND PARK WHERE A PERSON
HAS BEEN SWEPT AWAY.  MORE FLASH FLOODING WAS AT LIBERTY AVENUE AND
SASSAFRAS.  ADDITIONAL FLOODING WAS IN THE OAKLAND, SQUIRREL HILL, 
AND EAST END AREAS OF PITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4042 7971 4039 7976 4030 7979 4048 8036
      4061 8018 4061 8014 4067 8015 4068 8008
      4059 7977 4055 7977 4055 7973 4052 7970

$$
296 
WGUS71 KPBZ 192315
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
715 PM EDT FRI AUG 19 2011

PAC003-192324-
/O.EXP.KPBZ.FF.W.0020.000000T0000Z-110819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-
715 PM EDT FRI AUG 19 2011

...THE FLASH FLOOD WARNING HAS EXPIRED FOR ALLEGHENY COUNTY...

THE HEAVY THUNDERSTORM RAINS HAVE ENDED AND NO ADDITIONAL HEAVY RAIN 
IS EXPECTED. SO THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 

THE NATIONAL WEATHER SERVICE ADVISES TO STILL BE CAREFUL TRAVELING 
THROUGH THE AREA AS THERE CAN STILL BE ROADS IMPACTED BY PONDED 
WATER OR MUDSLIDES. 


LAT...LON 4042 7971 4039 7976 4030 7979 4048 8036
      4061 8018 4061 8014 4067 8015 4068 8008
      4059 7977 4055 7977 4055 7973 4052 7970

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:15 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 19, 4:15 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A PASSING COLD FRONT WILL CONTINUE TO PRODUCE STRONG
THUNDERSTORMS WITH HEAVY RAIN THROUGH THE EVENING. AFTER PATCHY
FOG LATE TONIGHT, HIGH PRESSURE WILL PROVIDE DRY SUNNY WEATHER FOR
SATURDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
HAVE AMPED UP WORDING OF THUNDERSTORM COVERAGE AND HAZARDS THIS
EVENING DUE TO TRENDS IN RECENT RADAR DATA. PER HRRR MODEL OUTPUT,
CONTINUE TO EXPECT THUNDERSTORMS TO EXIT BEFORE MIDNIGHT.

DUE TO RAINFALL AMOUNTS, EXPECT PATCHY FOG LATE TONIGHT AND EARLY
SATURDAY MORNING. ENSUING HIGH PRESSURE SHOULD PROVIDE DECENT
AMOUNT OF SUNSHINE SATURDAY.

REGARDING TEMPERATURES, HAVE DROPPED TEMPERATURES THIS EVENING DUE
TO THUNDERSTORM RAINS. HOWEVER, MADE LITTLE CHANGE TO LOWS LATE
TONIGHT AND HIGHS SATURDAY AS THESE SHOULD STILL BE CLOSE TO BLEND
OF RECENT GFS AND NAM MOS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
WE ARE BETWEEN TWO WEATHER SYSTEMS SATURDAY NIGHT...SO A DRY
FORECAST IS STILL ON TRACK.  CONFIDENCE HAS INCREASED WITH RESPECT
TO FROPA SUNDAY.  SREF/GFS/ECMWF/NAM ALL HAVE QPF OVER THE AREA
ASSOCIATED WITH THE BAROCLINIC ZONE.  COLD FRONT WILL REACH EAST
CENTRAL OHIO BY MID MORNING SUNDAY THEN EXIT THE MOUNTAINS BY LATE
AFTERNOON.  UPPED POPS TO LKLY AREAWIDE SUN TO REFLECT GREATER
CERTAINTY OF MEASURABLE RAINFALL.  THERMODYNAMIC PARAMETERS ARE
NOT THAT IMPRESSIVE WITH SBCAPES UNDER 0.5 KJKG-1...THUS NOT KEEN ON
ANYTHING SEVERE AT THIS POINT.  THIS CONCURS WITH THE LATEST DAY2
CONVECTIVE OUTLOOK...WHICH HAS CWA UNDER A GENERAL THUNDERSTORM
THREAT.

THE FRONT EXITS QUICKLY SUNDAY NIGHT ALLOWING A SURFACE ANTICYCLONE
TO BUILD IN FROM CENTRAL INDIANA.  H8 TEMPS FALL NEARLY 6C BEHIND
THE FRONT...SO EXPECT COOLER WEATHER AS WE COMMENCE A NEW WORK
WEEK.  THE COMBINATION OF NW WINDS AND COLD AIR ADVECTION OFF THE
GREAT LAKES MONDAY WILL GENERATE MCLDY CONDITIONS IN THE
MOUNTAINS...WHILE ELSEWHERE LOOK FOR PSNNY WEATHER.

PREFER MET MOS FOR TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS:
- GRADUAL RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES
- QUICK MOVING WEATHER SYSTEMS
- UNCERTAINTY IN THE TROPICS /NO IMPACTS HERE/

LONG RANGE FORECAST FOLLOWED THE ECMWF WHICH ILLUSTRATES A TROF OVER
THE GREAT LAKES MOST OF THE PERIOD.  THIS WILL YIELD QUICK MOVING
WEATHER SYSTEMS BRINGING LIGHT TO MODERATE PRECIPITATION...WHILE
KEEPING THE HEAT AT BAY.  TIMING OF ENERGY AROUND A MID LEVEL
CYCLONE THIS FAR OUT IS CHALLENGING...SO CONTINUED WITH THE CHANCE
POPS IN THE EXTENDED.  HIGHEST PROBABILITY OF RAINFALL AT THIS POINT
APPEARS TO BE WEDNESDAY.

AS WE LOOK AHEAD INTO NEXT WEEK /DAY 8-10/...ECMWF AND GFS ARE
HINTING AT A TROPICAL SYSTEM IMPACTING THE US COASTLINE.  PLEASE
REFERENCE STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE
LATEST TRACK AND INTENSITY FORECAST.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL CONTINUE
THROUGH EARLY EVENING AS A SHORT WAVE TROUGH AND WEAK FRONTAL BOUNDARY
CROSSES THE REGION. MVFR AND BRIEF IFR CONDITIONS ARE POSSIBLE IN
STRONGER STORMS.

HAVE HIGH CONFIDENCE THAT AREAS OF FOG WILL FORM AGAIN LATE
TONIGHT AS BUFKIT SHOWS HEALTHY SURFACE INVERSION SETTING UP.
LIGHT WINDS AND LOW LEVEL MOISTURE FROM EVAPORATION OF RECENT
RAIN WILL AID FOG DEVELOPMENT.

FOG SHOULD BURN OFF QUICKLY BY 14Z SATURDAY WITH MAINLY VFR
CONDITIONS FOR THE REST OF THE TAF PERIOD.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
THUNDERSTORMS WITH RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT
INTO MONDAY WITH THE SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR
WEATHER SHOULD RETURN TUESDAY AND WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 19, 4:19 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT FRI AUG 19 2011

MDZ001-OHZ041-049-050-058-059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021>023-041-202030-
GARRETT-COLUMBIANA-HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-NOBLE-
MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
419 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE HEAVY RAIN AND
POSSIBLE FLOODING. ALSO DAMAGING WIND AND LARGE HAIL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-040-048-057-202030-
TUSCARAWAS-CARROLL-COSHOCTON-MUSKINGUM-
419 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 19, 3:42 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT FRI AUG 19 2011

OHZ039-049-058-059-192015-
BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
342 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GUERNSEY...
NORTHWESTERN BELMONT...SOUTH CENTRAL TUSCARAWAS AND SOUTHWESTERN
HARRISON COUNTIES...

AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF BIRMINGHAM...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  KIMBOLTON...          BIRMINGHAM...
  SALT FORK STATE PARK...                     PIEDMONT...
  MORRISTOWN...         LONDONDERRY...        FREEPORT...
  FLUSHING...           BARNESVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4018 8100 3993 8115 4015 8161 4031 8151
Local storm report, Aug 19, 3:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ECONOMY                 40.64N  80.19W
08/19/2011                   BEAVER             PA   911 CALL CENTER

            POWER LINES DOWN

&&

EVENT NUMBER PBZ1101064

RG
Special weather statement, Aug 19, 3:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT FRI AUG 19 2011

PAZ007-008-013-014-192030-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
354 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...NORTHWESTERN
BUTLER...SOUTHERN MERCER AND SOUTHWESTERN VENANGO COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PULASKI...MOVING EAST AT 15 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SHARON...             HERMITAGE...          FARRELL...
  PULASKI...            NEW WILMINGTON...     NEW CASTLE...
  SLIPPERY ROCK...      MORAINE STATE PARK... MERCER...
  MCCONNELLS MILL...    HARLANSBURG...        GROVE CITY...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4125 7993 4086 8002 4100 8053 4125 8052
Local storm report, Aug 19, 3:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             PITTSBURGH              40.44N  79.98W
08/19/2011  E0.50 INCH       ALLEGHENY          PA   PUBLIC

&&

EVENT NUMBER PBZ1101065

RG
Special weather statement, Aug 19, 4:00 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 PM EDT FRI AUG 19 2011

OHZ041-PAZ020-192030-
BEAVER PA-COLUMBIANA OH-
400 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COLUMBIANA AND
NORTHERN BEAVER COUNTIES...

AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
EAST PALESTINE...MOVING EAST AT 10 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  EAST PALESTINE...     BEAVER CREEK STATE PARK...
  DARLINGTON...         FOMBELL...            BLACKHAWK...
  BEAVER FALLS...       BEAVER...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4085 8052 4084 8017 4066 8028 4072 8071
      4086 8058 4086 8052
Special weather statement, Aug 19, 4:03 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT FRI AUG 19 2011

PAZ021-029-192030-
ALLEGHENY PA-WASHINGTON PA-
403 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALLEGHENY AND EAST
CENTRAL WASHINGTON COUNTIES...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CARNEGIE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MCKEES ROCKS...       CARNEGIE...           BRIDGEVILLE...
  UPPER SAINT CLAIR...  SOUTH SIDE PITTSBURGH...
  PITTSBURGH...         MOUNT WASHINGTON...   MOUNT LEBANON...
  MCMURRAY...           BRENTWOOD...          BETHEL PARK...
  BALDWIN...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4041 7992 4022 8000 4032 8019 4050 8012

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:35 PM EDTSpecial Weather StatementPBZVenango40 min
Aug 19, 7:37 AM EDTSpecial Weather StatementPBZLawrence38 min
Aug 19, 7:54 AM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence38 min
Aug 19, 8:10 AM EDTSpecial Weather StatementPBZForest, Venango50 min
Aug 19, 8:44 AM EDTSpecial Weather StatementPBZClarion46 min
Aug 19, 8:50 AM EDTSpecial Weather StatementPBZBeaver40 min
Aug 19, 9:22 AM EDTSevere Thunderstorm WarningPBZClarion, Jefferson53 min
Aug 19, 9:30 AM EDTSpecial Weather StatementPBZAllegheny60 min
Aug 19, 10:07 AM EDTSpecial Weather StatementPBZIndiana53 min
Aug 19, 10:16 AM EDTSpecial Weather StatementPBZFayette59 min
Aug 19, 10:33 AM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland57 min
Aug 19, 1:00 PM EDTSpecial Weather StatementPBZMercer45 min
Aug 19, 1:10 PM EDTSpecial Weather StatementPBZBeaver35 min
Aug 19, 1:27 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango63 min
Aug 19, 1:47 PM EDTSpecial Weather StatementPBZBeaver28 min
Aug 19, 1:50 PM EDTSpecial Weather StatementPBZLawrence55 min
Aug 19, 2:38 PM EDTFlash Flood WarningPBZLawrence60 min
Aug 19, 2:44 PM EDTSpecial Weather StatementPBZButler31 min
Aug 19, 2:54 PM EDTSpecial Weather StatementPBZAllegheny, Beaver36 min
Aug 19, 2:58 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango53 min
Aug 19, 3:05 PM EDTSpecial Weather StatementPBZForest55 min
Aug 19, 3:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington56 min
Aug 19, 3:24 PM EDTAreal Flood WarningPBZLawrence, Mercer3 hr
Aug 19, 3:24 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler66 min
Aug 19, 3:54 PM EDTSpecial Weather StatementPBZLawrence36 min
Aug 19, 3:56 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland64 min
Aug 19, 4:00 PM EDTSpecial Weather StatementPBZBeaver30 min
Aug 19, 4:03 PM EDTAreal Flood WarningPBZBeaver3 hr
Aug 19, 4:03 PM EDTSpecial Weather StatementPBZAllegheny27 min
Aug 19, 4:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington36 min
Aug 19, 4:27 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence63 min
Aug 19, 4:31 PM EDTSpecial Weather StatementPBZLawrence29 min
Aug 19, 4:48 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland57 min
Aug 19, 4:52 PM EDTFlash Flood WatchPBZAllegheny, Beaver, Fayette, Lawrence, Washington, Westmoreland3 hr
Aug 19, 4:53 PM EDTSpecial Weather StatementPBZArmstrong37 min
Aug 19, 4:58 PM EDTAreal Flood WarningPBZBeaver, Lawrence3 hr
Aug 19, 5:00 PM EDTSpecial Weather StatementPBZArmstrong60 min
Aug 19, 5:04 PM EDTSpecial Weather StatementPBZWestmoreland26 min
Aug 19, 5:27 PM EDTSpecial Weather StatementPBZFayette33 min
Aug 19, 5:33 PM EDTFlash Flood WarningPBZBeaver, Lawrence3 hr
Aug 19, 5:55 PM EDTSpecial Weather StatementPBZVenango35 min
Aug 19, 6:49 PM EDTSpecial Weather StatementPBZForest56 min

Nearby

Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.